Posted By Posting
Sep 11, 2004
Amie Brock
Post Fundo Retching Syndrome has anyone heard of it?
Hello everyone, Thank you for all of your postings regarding Justin. Our trip to Missouri was eventful. We did find out that Justin herniates when he retches. They don't feel that it is necessary to repair at this time. His gastric emptying was normal, but we were inadequately dosing Justin. We did a test that showed how much Prevacid was in his blood stream and the effectiveness it was having and learned that our dose needed to be much more frequently. We went from 15mg per day to 15mg 3x a day. WOW what a difference. My question is, they feel J has something called Post Fundoplication Retching Syndrome. Has anyone heard of this. They feel that he initially started retching due to the GERD and then learned that it made him feel better and now he does it to himself almost unconsciously. I'm not sure that I agree with this because J can be sound asleep and then wake up retching. Any thoughts anyone??? They want to start him on a medicine cocktail that contains a small dose of Phenobarbitol. I'm definitely not excited about this, but if it will help slow down the retching, well maybe. Amie Brock
Sep 15, 2004
Carla
Mom of 3 year old Chelsea with severe GERD, 2 fundos and hernia repairs, chronic GI pain, laryngospasms, RAD, subglottic stenosis, chronic congestion, and food allergies AND 4 month old Gavin with GERD and MSPI
phenobarbital
Just an FYI, phenobarbital in probably higher doses, is an anti-seizure medication. It can have some gnarley side effects. I would suggest looking into it before deciding if you want to use it or not.
Nov 05, 2004
Anonymous
Any other issues
Amie? Does your son have any other issues? By issues I mean neurological or developmental delays. According to my doctors, typically children who come down with this have issues outside of the gastric spectrum. OUr daughter has had terrible problems with wretching as well. We have now found out that she should have never had a fundo. She did not respond well to meds pre-fundo, and she projectile vomited...both of those of allegedly indications that there could be some adverse reactions post-fundo.
Check with your
doctor first!